Alert archive / Nevada / Flash Flood Warnings in 1995
Flash Flood Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 22, 1995, 4:55 PM PDT for Clark County, Nevada. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1995, 4:55 PM PDT (23:55 UTC)
- Expired
- Aug 22, 1995, 6:00 PM PDT
- In force
- 65 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 222356 FFWLAS NVC003-230100- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 455 PM PDT TUE AUG 22 1995 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...CENTRAL CLARK COUNTY AT 455 PM PDT NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR WAS SHOWING A SEVERE THUNDERSTORM DROPPING VERY HEAVY RAIN IN THE WEST PART OF LAS VEGAS. A RAIN GAGE IN THE VICINITY OF RAINBOW AND CHARLESTON PICKED UP OVER 0.70 INCH OF RAIN SINCE 430 PM. THIS WILL GIVE A HIGH THREAT OF FLASH FLOODING TO THIS AREA. ALSO...A SPOTTER REPORTED A WIND GUST TO NEARLY 55 MPH FROM THIS STORM IN THE SAME AREA. SOME WIND DAMAGE IS POSSIBLE IN ADDITION TO THE FLASH FLOOD THREAT. MCQUEEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:36 PM PDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 2:36 PM PDT, 2 hours 19 minutes before
SOUTHERN NEVADA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT TUE AUG 22 1995 SKY LUKG DESPERATELY QUIET ACRS SRN NV VLYS THIS AFTN. OUR NEMESIS... LOW LVL DIVERGNC...APRNTLY BIG FCTR AGN (SEE LOW LVL RAFS DIV PRODS) WITH INBLTY OF ATMOS TO GNRT SIG CNVCTN AT VLY LVLS. NONETHELESS... RAFS IS INDCTG TREND TWRD LTL LESS LOW LVL DIV AS AFTN GOES ON AND STLT IS SHOWG SMALL CU FIELD DVLPG LWR CO VLY INTO W-CNTL AZ. GIVEN INSTBLTY AND MOISTNESS OF ATMOS...STILL A GOOD IDEA TO HANG ON TO LOW POPS SRN NV THIS EVE. BUT FFA MAY BE A BIT XTRM; FEEL BEST TO LIMIT THREAT AREA TO HIER TRRN (WHR THERE HAS BEEN AND IS ACTVTY.) TMRW A LTL DIFF WITH POTENTIAL FOR SOME MID/UPPR LVL FORCING WITH APPRCH OF BAJA SYS...THO APPRS DRY TONGUE SHOWING ON WV PUSHING UP LWR CO VLY MAY BE MORE OVER US BY THEN. LOW POPS STILL JUSTFD TMRW. BUT TREND CERTAINLY TWRDS LESS MENTION OF ACTVTY IN COMING DAYS AS TROF DIGS IN TO PAC NW INCRSG SWLY FLOW ACROSS AREA. TEMPS WARM UP AS WELL. MAC LAS BU 077/101/077/103 2221 DRA BU 070/093/070/096 3221 IFP BU 081/108/081/110 2221 .VEF...SE RNO SFD
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:55 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 65 min |
Nearby
Flash Flood Warnings in Nevada, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.